You are at Toxics Alert > News > Poison in ayurvedic drugs
Toxics Alert, an environment news bulletin from toxics link Toxics Link
Issue 76
March , 2017
View issue number:
  Home  |  Editorial  |  Feature  |  Interview  |  News  |  Policy  |  Updates  |  Reports / International News  |  Partner

* NEWS

Poison in ayurvedic drugs

Source: The Times of India, Date: March , 2017

The Times of India, Ahmedabad, Mar, 2017 :Many believe that "herbal" is synonymous with "safe," but it turns out ayurvedic medicines, if not prepared as prescribed in rasa shastras can, in fact, turn deadly with metals like lead or mercury! A retired IAS officer and secretary, revenue appeals, Gunwant Champaneri found himself critically ill with severe weight loss, alarmingly low haemoglobin levels, loss of appetite and neurological weakness with wrist drop, making it difficult for him even to hold a cup of tea. After lot of medical consultations, he was diagnosed with lead poisoning ostensibly caused by ayurvedic diabetes medication he had started for better sugar control -- the safer way.

Read More:http://timesofindia.indiatimes.com/city/ahmedabad/poison-in-ayurvedic-drugs/articleshow/57862811.cms

EDITORIAL  • FEATURE  • INTERVIEW  • NEWS  • POLICY  • UPDATES  • REPORTS / INTERNATIONAL NEWS  • PARTNERS